Alert archive / Illinois / Wind Advisories in 2007

Wind Advisory 5, NWS Chicago, IL

October 18, 200716 counties in Illinois; 5 counties in Indiana

NWS Chicago, IL issued this wind advisory at Oct 18, 2007, 9:12 AM CDT for 16 counties in Illinois; 5 counties in Indiana. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 18, 2007, 9:12 AM CDT (14:12 UTC)
Expired
Oct 18, 2007, 7:00 PM CDT
In force
10 hr
Issued by
NWS Chicago, IL
All 21 counties

Boone County, IL, DeKalb County, IL, DuPage County, IL, Ford County, IL, Grundy County, IL, Iroquois County, IL, Kane County, IL, Kankakee County, IL, Kendall County, IL, Lake County, IL, LaSalle County, IL, Lee County, IL, Livingston County, IL, McHenry County, IL, Ogle County, IL, Winnebago County, IL, Benton County, IN, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 2.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 44 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 282 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
44 J/kg
Mixed-layer CIN
-272 J/kg
Mixed-layer LCL
1498 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
282 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLOT 181412
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
912 AM CDT THU OCT 18 2007

...STRONG WINDS EXPECTED THIS MORNING AND AFTERNOON...

.DEEP LOW PRESSURE CURRENTLY CENTERED ACROSS THE MID AND UPPER MISSISSIPPI
RIVER VALLEY WILL CONTINUE TO MOVE NORTHEAST TOWARDS THE WESTERN
AND NORTHERN GREAT LAKES TODAY. AHEAD OF THE MAIN COLD FRONT...WINDS
ARE EXPECTED TO BECOME RATHER GUSTY FROM THE SOUTH WITH GUSTS
POSSIBLY EXCEEDING 45 MPH AT TIMES. WINDS WILL BEGIN TO DECREASE
THIS EVENING AFTER THE COLD FRONT PASSES THROUGH THE AREA.

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
182215-
/O.NEW.KLOT.WI.Y.0005.071018T1412Z-071019T0000Z/
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN...
OREGON...DIXON...DEKALB...AURORA...CHICAGO...OTTAWA...OSWEGO...
MORRIS...JOLIET...KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY...
VALPARAISO...MOROCCO...RENSSELAER...FOWLER
912 AM CDT THU OCT 18 2007 /1012 AM EDT THU OCT 18 2007/

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /8 PM EDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT /8 PM EDT/ THIS
EVENING. 

STRONG SOUTHERLY WINDS ARE EXPECTED TO INTENSIFY LATE THIS MORNING
AND AFTERNOON AS STRONG LOW PRESSURE CONTINUES TO LIFT NORTH INTO
THE WESTERN GREAT LAKES. WINDS AT TIMES MAY EXCEED 45 MPH AS THE
PRESSURE GRADIENT ACROSS THE AREA REMAINS STRONG.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS73 KLOT 182037
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
337 PM CDT THU OCT 18 2007

...STRONG WINDS EXPECTED THIS MORNING AND AFTERNOON...

.DEEP LOW PRESSURE CURRENTLY CENTERED ACROSS THE MID AND UPPER
MISSISSIPPI RIVER VALLEY WILL CONTINUE TO MOVE NORTHEAST TOWARDS
THE WESTERN AND NORTHERN GREAT LAKES TODAY. AHEAD OF THE MAIN
COLD FRONT...WINDS ARE EXPECTED TO BECOME RATHER GUSTY FROM THE
SOUTH WITH GUSTS POSSIBLY EXCEEDING 45 MPH AT TIMES. WINDS WILL
BEGIN TO DECREASE THIS EVENING AFTER THE COLD FRONT PASSES
THROUGH THE AREA.

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
190000-
/O.CON.KLOT.WI.Y.0005.000000T0000Z-071019T0000Z/
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN...
OREGON...DIXON...DEKALB...AURORA...CHICAGO...OTTAWA...OSWEGO...
MORRIS...JOLIET...KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY...
VALPARAISO...MOROCCO...RENSSELAER...FOWLER
337 PM CDT THU OCT 18 2007 /437 PM EDT THU OCT 18 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /8 PM EDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /8 PM EDT/ THIS
EVENING. 

STRONG SOUTH WINDS WILL CONTINUE THE REST OF THIS AFTERNOON AS
STRONG LOW PRESSURE LIFTS NORTH INTO THE WESTERN GREAT LAKES.
WINDS AT TIMES MAY EXCEED 45 MPH AS THE PRESSURE GRADIENT ACROSS
THE AREA REMAINS STRONG. WINDS WILL SUBSIDE BELOW 35 KNOTS AT
SUNSET AND THUS BELOW WINDS ADVISORY CRITERIA. HOWEVER WINDS SHOULD
REMAIN FAIRLY STRONG OVERNIGHT THROUGH FRIDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

RLB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at Oct 18, 6:56 AM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Oct 18, 6:56 AM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
656 AM CDT THU OCT 18 2007

.DISCUSSION...
345 AM CDT

FORECAST FOCUS CONTINUES TO CENTER ON POTENTIAL OF SEVERE WEATHER
TODAY AND WINDS. MOST OF THE FORECAST AREA REMAINS UNDER A MODERATE
RISK OF SEVERE THUNDERSTORMS TODAY.

UPPER FORCING HAS BEEN STEADILY ON THE INCREASE OVERNIGHT WITH
INCREASING UPPER DIFFLUENCE DOWNSTREAM OF UPPER LOW CENTERED ACROSS
EASTERN NEBRASKA. LOW PRESSURE CONTINUES TO DEEPEN AS IT TRACKS INTO
EASTERN NEBRASKA THIS MORNING...WITH BROAD AREA OF STRONG SFC
PRESSURE FALLS CENTERED ACROSS WESTERN WISCONSIN IN AREA OF MAX LOW
LEVEL WARM ADVECTION. TIGHTENING SURFACE PRESSURE GRADIENT IN
COMBINATION WITH THESE PRESSURE FALLS TO THE NORTHWEST AS ALLOWED
FOR SOME STRONG WINDS GUSTING TO 25 TO 30 KNOTS OVERNIGHT. FIRST
LARGE AREA OF RAIN/ISOLATED THUNDER CONTINUES TO LIFT ACROSS FAR
NORTHERN ILLINOIS INTO MUCH OF NORTHWEST INDIANA. ANOTHER AREA OF
SHOWERS AND THUNDERSTORMS IS TRACKING THROUGH WEST CENTRAL ILLINOIS
AND HAS REACHED A KEWANEE TO PEORIA TO CHARLESTON LINE AT APPROX 08Z
THIS MORNING. THIS PRECIPITATION IS IN ASSOCIATION WITH A FAIRLY
STRONG UPPER LEVEL VORT MAX MOVING THROUGH CENTRAL MISSOURI. AMBIENT
WINDS QUITE STRONG RESULTING IN CELL MOVEMENTS OF 50 KNOTS OR SO
WITH THE SHOWERS IN WEST CENTRAL ILLINOIS AND EXPECTING THESE
SHOWERS/SCT TSTROMS TO MOVE THROUGH NORTHERN ILLINOIS THROUGH THE
13Z TIME FRAME.

BY MID MORNING...IT STILL APPEARS AS THOUGH A MID LEVEL DRY SLOT
WILL BEGIN TO PUNCH INTO THE FORECAST AREA WITH FAIRLY STRONG
FORCING FOR DESCENT LATER THIS MORNING INTO EARLY THIS AFTERNOON.
THE SHOWERS MOVING THROUGH THIS MORNING MAY POSE A LOWER COVERAGE
MARGINAL WIND THREAT...BUT MAIN SEVERE THREAT AT THIS TIME APPEARS
TO BE FOR LATER THIS AFTERNOON AS ANOTHER VORT MAX/UPPER LEVEL JET
STREAK ROUNDS THE BASE OF THE UPPER TROUGH AND NOSES INTO THE
SOUTHERN GREAT LAKES REGION. SOME SUBTLE DIFFERENCES STILL EXIST
BETWEEN NAM/GFS SOLUTIONS REGARDING TIMING OF COLD FRONT ACROSS THE
AREA BUT OVERALL MODELS ARE IN FAIRLY GOOD AGREEMENT TAKING COLD
FRONT INTO FAR NORTHEAST ILLINOIS BY LATE THIS AFTERNOON. HAVE TRIED
TO INDICATE DIMINISHING TREND IN PRECIP THIS MORNING...AND THEN
THUNDERSTORMS BECOMING LIKELY AGAIN LATER THIS AFTERNOON (ESPECIALLY
AFTER 20-21Z AS UPPER JET STREAK NOSES INTO CENTRAL
ILLINOIS/NORTHWEST INDIANA. SEVERE PARAMETERS STILL LOOKING QUITE
IMPRESSIVE. MLCAPES ON THE ORDER OF 1200 J/KG STILL BEING INDICATED
IN WRF FORECAST SOUNDINGS WITH DEEP LAYER SHEAR MAGS ON THE ORDER OF
70 KNOTS AND LOW LEVEL 0 TO 1 KM SHEAR AROUND 30 KNOTS THIS
AFTERNOON. PRESENCE OF MID LEVEL DRY SLOT ATOP UNSEASONABLY MOIST
LOW LEVEL AIR MAY ALSO ENHANCE LOW AND MID LEVEL LAPSE
RATES/INSTABILITY VIA DIFFERENTIAL LAYER COOLING ONCE SYNOPTIC
FORCING BECOMES MORE PRONOUNCED THIS AFTERNOON. LCLS APPEAR TO BE
RATHER LOW THIS AFTERNOON GIVEN DEW PTS IN THE LOWER 60S AND SFC
TEMPS IN THE 70S. MAY BE SOME DISCRETE CELLS DEVELOPMENT BRIEFLY
LATER THIS AFTERNOON WITH POTENTIAL FOR THESE TO RAPIDLY BECOME
SUPERCELLULAR GIVEN THE ABOVE FAVORABLE PARAMETERS...ALTHOUGH
EXPECTING CONVECTION TO TRANSITION TO A LINEAR MODE LATE THIS
AFTERNOON/EARLY EVENING INTO NORTHWEST INDIANA WITH EMBEDDED
SUPERCELLULAR STRUCTURE. IN ADDITION TO LARGE HAIL AND DAMAGING
WINDS...ISOLATED TORNADO THREAT WILL EXIST ESPECIALLY LATE AFTERNOON
WHEN MORE DISCRETE DEVELOPMENT IS POSSIBLE. SPC HAS SHIFTED MODERATE
RISK OF SEVERE SLIGHTLY EASTWARD...GENERALLY EAST OF A BELVIDERE TO
OTTAWA TO PONTIAC LINE. THIS SEEMS REASONABLE GIVEN EXPECTED FRONTAL
TIMING AND PROXMITY OF BEST UPPER FORCING THIS AFTERNOON ACROSS
EASTERN PORTIONS OF THE CWA.

OTHER CONCERN FOR TODAY IS WINDS...STEEP LOW LEVEL LAPSE RATES THIS
AFTERNOON SHOULD PROMOTE GUSTS TO NEAR ADVISORY LEVEL CRITERIA THIS
AFTERNOON. HAVE OPTED AT THIS TIME TO BRING WINDS TO NEAR ADVISORY
CRITERIA BUT WILL HOLD OFF ANY WIND HEADLINES AT THIS TIME.
OTHERWISE...UNSEASONABLY WARM TEMPS TODAY IN THE MID TO UPPER
70S...WITH SOME LOWER 80S EVEN POSSIBLE ACROSS THE FAR SOUTH. BY
TONIGHT...SECONDARY TROUGH MOVING THROUGH THE AREA MAY ALLOW FOR
SOME SCT SHOWERS TO LINGER THROUGH THE EVENING...AND WILL HAVE TO
MAINTAIN CHANCE POPS FOR SHOWERS INTO FRIDAY AS UPPER LOW IS SLOW TO
MOVE THROUGH THE GREAT LAKES REGION. ANOTHER QUITE WINDY DAY IN
STORE FOR FRIDAY WITH TEMPS BACK CLOSER TO SEASONABLE NORMALS AND
CLOUDY SKIES.

NO SIGNIFICANT CHANGES WERE MADE TO THE REMAINDER OF THE FORECAST
WITH SKIES CLEARING OUT FRIDAY EVENING...AND THEN A WARMING TREND
FOR THE WEEKEND AS BROAD UPPER RIDGING MOVES INTO THE REGION IN
ADVANCE OF NEXT AMPLIFIED TROUGH WHICH WILL BRING NEXT CHANCE OF
SHOWERS EARLY NEXT WEEK.

MARSILI

&&

.AVIATION...

656 AM CDT

WATER VAPOR IMAGERY AND PROFLIER DATA INDICATE NEGATIVE TILT SHORT
WAVE TROUGH LIFTING NORTHEAST ACROSS IOWA/ILLINOIS. IMPRESSIVE DRY
SLOT PUNCHING IN BEHIND TROUGH AXIS...WITH TIMING OFF RADAR/SAT
LOOPS INDICATING TRAILING EDGE OF SHOWERS TO LIFT THROUGH TERMINALS
SHORTLY SO WILL JUST HAVE ABOUT 1 HOUR TEMPO FOR SOME LIGHT SHOWERS
AND SCATTERED LOWER CLOUDS...THEN PERIOD OF VFR CONDITIONS AS DRY
SLOT ADVANCES NORTHEAST ACROSS THE FORECAST AREA THROUGH MID
MORNING. LOW LEVELS FAIRLY MOIST WITH SFC DEW POINTS IN THE 60S SO
EXPECT WILL SEE SOME CU DEVELOPMENT BENEATH MID LEVEL DRY SLOT BY
LATE MORNING. ATTENTION THEN TURNS TO POTENTIAL REDEVELOPMENT OF
CONVECTION THIS AFTERNOON. SHORT TERM PROGS FROM VARIOUS MODEL
GUIDANCE REMAIN IN DECENT AGREEMENT WITH DEEP SURFACE LOW MOVING
FROM EASTERN NEBRASKA TO NORTHWEST WISCONSIN BY EVENING. SURFACE
COLD FRONT/OCCLUSION EXTENDING SOUTHEAST FROM THIS LOW FORECAST TO
PUSH ACROSS FORECAST AREA DURING AFTERNOON HOURS...WITH MOIST LOW
LEVEL BOUNDARY LAYER CONTRIBUTING TO MLCAPE VALUES IN 1500-2000 J/KG
RANGE BY 20Z OR SO PER WRF FORECAST SOUNDINGS. APPEARS THERE WILL BE
SHORT WINDOW OF TIME THIS AFTERNOON BEFORE FRONT PUSHES THROUGH FOR
DEVELOPMENT OF CONVECTION AND HAVE GONE WITH TEMPO MID AFTN BEFORE
CONVECTION THEN MOVES RAPIDLY OFF TO EAST/NORTHEAST. SECONDARY SHORT
WAVE THEN MOVES THROUGH OVERNIGHT WITH SFC TROUGH AND ADDITIONAL
SHOWER CHANCES WITH MVFR CIGS EXPECTED.

WINDS ALSO SIGNIFICANT ISSUE TODAY. STRONG SOUTHEAST WINDS GUSTING
NEAR 30 KNOTS EARLY THIS MORNING SHOULD EASE A BIT THIS MORNING AS
STRONG PRESSURE FALLS PROPAGATE NORTH AHEAD OF MORNING SHORT WAVE.
GRADIENT WILL REMAIN TIGHT HOWEVER WITH DEEP LOW OFF TO THE
WEST/NORTHWEST WITH SOUTH WINDS EXPECTED TO BE GUSTING NEAR 30 KNOTS
AGAIN BY AFTERNOON AS NEXT SPEED MAX/WAVE APPROACH. GRADUAL SHIFT TO
SOUTHWEST WITH GUSTS FALLING BACK INTO 20-25 KNOT RANGE THIS
EVENING...THEN MORE WSW AFTER MIDNIGHT.

RATZER

&&

.MARINE...

345 AM CDT

INTENSE LOW PRESSURE OVER EASTERN NEBRASKA WILL CONTINUE TO LIFT
NORTHEAST TOWARD WESTERN LAKE SUPERIOR THROUGH TODAY. STRONG
PRESSURE FALLS AND TIGHTENING OF SURFACE PRESSURE GRADIENT WILL
RESULT IN SOUTHEAST/SOUTH WINDS OF GALE FORCE TODAY. AS THE LOW
LIFTS THROUGH NORTHERN LAKES TONIGHT...WINDS EXPECTED TO EASE BELOW
GALE FORCE...BUT PRESSURE GRADIENT OF LOW WILL CONTINUE TO AFFECT
WESTERN LAKES NEXT 48 HOURS. SECONDARY TROUGH PUSHING ACROSS LAKE
MICHIGAN EARLY FRIDAY WILL SHIFT WINDS TO MORE WEST/SOUTHWEST WITH
LOW LEVEL COLD ADVECTION HELPING TO MAXIMIZE WIND SPEEDS AROUND 30
KNOTS WITH SOME GALE FORCE GUSTS NOT OUT OF THE QUESTION.

LOW FINALLY PULLS AWAY ACROSS HUDSON BAY FRIDAY NIGHT/SATURDAY
ALLOWING WINDS TO SLACKEN...AS WEAK HIGH PRESSURE RIDGE MOVES INTO
WESTERN LAKES. NEXT TROUGH ALREADY EXPECTED TO DEVELOP ACROSS PLAINS
HOWEVER...WITH SOUTHWEST WINDS ON BACK SIDE OF WEAK RIDGE
STRENGTHENING SATURDAY NIGHT/SUNDAY.

RATZER

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...GALE WARNING THROUGH THIS EVENING FOR THE OPEN WATERS AND
     NEARSHORE.
&&
Hazardous weather outlook, Oct 18, 7:30 AM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
730 AM CDT THU OCT 18 2007

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
191000-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
730 AM CDT THU OCT 18 2007 /820 AM EDT THU OCT 18 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY ACROSS MUCH
OF THE OUTLOOK AREA...GENERALLY EAST OF A ROCKFORD TO OTTAWA TO
PONTIAC LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEST
OF THIS LINE ACROSS THE REMAINDER OF THE OUTLOOK AREA.

A COLD FRONT ASSOCIATED WITH A STRONG SYSTEM ACROSS THE CENTRAL
PLAINS WILL MOVE INTO NORTHERN ILLINOIS THIS AFTERNOON.
THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON ALONG THE
FRONT...AND RAPIDLY BECOME SEVERE. LARGE HAIL AND DAMAGING
THUNDERSTORM WIND GUSTS TO 80 MPH WILL BE POSSIBLE WITH THE
THUNDERSTORMS. IN ADDITION...A THREAT OF ISOLATED TORNADOES WILL
EXIST PRIMARILY DURING THE MID TO LATE AFTERNOON HOURS. AT THIS
TIME...IT APPEARS THE MOST LIKELY TIME PERIOD FOR THUNDERSTORM
REDEVELOPMENT IS AFTER 3 PM CDT. THE THREAT OF SEVERE WEATHER SHOULD
RAPIDLY SHIFT INTO NORTHWEST INDIANA EARLY THIS EVENING...AND THEN
EAST OF THE ENTIRE OUTLOOK AREA BY 9 PM.

IN ADDITION TO THE THREAT OF SEVERE WEATHER...SOUTH WINDS WILL
GUST TO 40 MPH TODAY IN ADVANCE OF THE FRONT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-191000-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
730 AM CDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS
NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE
WATERS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

A GALE WARNING IS IN EFFECT THROUGH THIS EVENING.

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. THESE STORMS
MAY PRODUCE LARGE HAIL AND WIND GUSTS IN EXCESS OF 50 KNOTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY FOR FRIDAY INTO FRIDAY
EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-191000-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
730 AM CDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS
OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

A GALE WARNING IS IN EFFECT THROUGH THIS EVENING.

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. THESE STORMS
MAY PRODUCE LARGE HAIL AND WIND GUSTS IN EXCESS OF 50 KNOTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

MARSILI

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 5:09 PM CDTSpecial Marine WarningLOT96 min
Oct 18, 5:13 PM CDTSevere Thunderstorm WarningLOTCook, Will29 min
Oct 18, 5:35 PM CDTSevere Thunderstorm WarningLOTCook, DuPage, Grundy, Will55 min
Oct 18, 5:55 PM CDTSevere Thunderstorm WarningLOTCook35 min
Oct 18, 5:56 PM CDTSevere Thunderstorm WarningLOTFord, Iroquois, Livingston50 min
Oct 18, 6:30 PM CDTSevere Thunderstorm WarningLOTKankakee29 min
Oct 18, 6:46 PM CDTSevere Thunderstorm WarningLOTJasper, Lake, Newton, Porter59 min

Nearby

Wind Advisories in Illinois, 2007Wind Advisories in Indiana, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.